MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED WALLSTENT SUPERSTIFF GUIDEWIRE

LAKE REGION MEDICAL LIMITED WALLSTENT SUPERSTIFF GUIDEWIRE
Model Number H965180011
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for analysis.As reported [?]'reason for unsuccessful procedure: patient had both an esophageal stricture and pyloric stricture.Esophagus was dilated but there was not enough for an xp scope or delivery catheter to fit.Axios was advanced otw and it striped the jacket off the guidewire halfway down getting jammed.'' from the additional information it was noted that there was no damage to the product packaging prior to use.The product was inspected and appeared to be normal.It was also stated that: [?]'once the axios catheter had made its way to the stomach, there was some resistance.The physician requested more back tension from the tech, but the wire was not passing thru or moving at all.The tech tried pulling harder on the wire to pull it out, but we noticed under flouro that the distal flap of the axios stent was starting to deploy so the physique opted in taking the axios catheter out.Once it was out, we saw the stent was partially deployed.Guided wire would not move forward or backwards inside the catheter.Tech used wire cutters to cut the wire at the distal tip end of the axios catheter.Tech was then able to pull the wire out from the handle end of the axios catheter.'' a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "user failure in preparation for use", "physician preference" and/or "unknown/unclear due to insufficient information" may have impacted on the event as reported.
 
Event or Problem Description
Event description: please provide a brief summary of the event that includes any additional details that you have not already provided: null.Patient present at time of event?: yes.Patient complications: no patient complications.Reason for unsuccessful procedure: patient had both an esophageal stricture and pyloric stricture.Esophagus was dilated but there was not enough for an xp scope or delivery catheter to fit.Axios was advanced otw and it striped the jacket off the guidewire halfway down getting jammed.Was the patient sedated when the procedure was cancelled?: yes.Device 2 of 2.Event date: (b)(6) 2022.(b)(4).Additional information - 18-may-2022: could you please provide me a dhr review and risk review for this complaint? lot numbers are: 6713592, 6713583, 6560921.Additional information - 24-may-2022: was there any damage noted to the product packaging upon inspection prior to use? no damage noted.Was there any reported difficulty removing the product from the packaging? no.Was the product inspected prior to use and appear to be normal? yes.Will the device be returned for analysis? the account threw out the wires.What is the lot# for the device? working with account to obtain device info from case.What actions were performed on the guidewire to prepare the guidewire for use? wet with 4x4 gauze.Were any problems noted during preparation? no.Was the guidewire prepped properly according to the ifu? yes.Was unusual force ever required when using the device? when passing the axios otw, not initially.However, once the axios catheter had made its way to the stomach, there was some resistance.The physician requested more back tension from the tech, but the wire was not passing thru or moving at all.The tech tried pulling harder on the wire to pull it out, but we noticed under flouro that the distal flap of the axios stent was starting to deploy so the physique opted in taking the axios catheter out.Once it was out, we saw the stent was partially deployed.Guided wire would not move forward or backwards inside the catheter.Tech used wire cutters to cut the wire at the distal tip end of the axios catheter.Tech was then able to pull the wire out from the handle end of the axios catheter.

Brand Name
WALLSTENT SUPERSTIFF GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI   Y34 K825
Manufacturer Contact
suzanne foley
butlersland
new ross
co. wexford, Y34 K-825
EI   Y34 K825
MDR Report Key14539066
Report Number9681477-2022-00008
Device Sequence Number6633487
Product Code DQX
UDI-Device Identifier08714729203070
UDI-Public(01)08714729203070(17)250131(10)6713592
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K935198
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberH965180011
Device Catalogue NumberH965180011
Device Lot Number6713592
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date05/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown